Thunderstorm Wind, Stewart
- When
- June 26, 9:36 PM CST
- Where
- Stewart County, Dover
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.480, -87.830
One small older tree was blown down in Dover.
A complex of showers and thunderstorms moved southward across Middle Tennessee from the evening hours on June 26 into the early morning hours on June 27. Two reports of damaging winds were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A complex of showers and thunderstorms moved southward across Middle Tennessee from the evening hours on June 26 into the early morning hours on June 27. Two reports of damaging winds were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 26, 7:47 PM CST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 847 PM CDT WED JUN 26 2013 .MESOSCALE UPDATE...A COUPLE OF LINES OF STORMS BEING WATCHED. THE FIRST COMING DOWN INTO WEST KY APPEARS STRONG TO MARGINALLY SEVERE WITH 50-55 MPH WINDS EXPECTED BY THE PADUCAH OFFICE. THIS LINE OF STORMS SHOULD REACH OUR NORTHWEST COUNTIES ABOUT 10 PM. ANOTHER LINE OF STORMS ROUGHLY FROM EVANSVILLE TO LOUISVILLE LOOKS SEVERE. THIS LINE WILL DROP DOWN TO OUR NORTH CENTRAL AND NORTHEAST COUNTIES AROUND MIDNIGHT...AND MAY STILL BE PRODUCING SEVERE WINDS. THE EVENING SOUNDING SHOWS CAPES JUST OVER 2 KJ/KG. SHEAR AND WINDS INDICATE CONTINUED UPDRAFT SUPPORT FOR INCOMING STORMS. SOUTHWEST TO WEST LOW LEVEL JET SETTING UP WILL ADD SUPPORT FOR STORMS...ESPECIALLY INTO OUR NORTHEAST COUNTIES LATE TONIGHT. 13 && .PREV DISCUSSION... 627 PM CDT WED JUN 26 2013 .MESOSCALE UPDATE...QUIET EVENING SO FAR IN MID TN AS WE WATCH CONVECTION EVOLVE A LITTLE MORE SLUGGISHLY THAN ANTICIPATED OVER THE OHIO VALLEY. NOT A LOT OF SEVERE REPORTS UP THERE YET...MORE HEAVY RAIN. HOWEVER...SHORT RANGE MODELS CONTINUE TO INDICATE MORE CONVECTIVE DEVELOPMENT OVER SOUTHERN IL AND SE MO...WITH ACTIVITY SINKING SOUTHWARD INTO MID TN AFTER 9 PM. ATMOSPHERE SHOULD BE PLENTY UNSTABLE AS THIS ACTIVITY MOVES IN WITH CAPES STILL AOA 2 KJ/KG. SO...OUR MAIN FOCUS FOR THE NEXT COUPLE OF HOURS WILL BE WATCHING THE EVOLUTION OF STORMS AND POTENTIAL MCS INTO WEST KY. ALSO...WE WILL GET NEW UPPER AIR RESULTS...WITH DATA BEING COLLECTED AT THIS TIME. 13 && .PREV DISCUSSION... /ISSUED 331 PM CDT WED JUN 26 2013/ DISCUSSION... UNSETTLED PATTERN IS EXPECTED FOR THE WEEK AHEAD WITH INCREASING H5 NORTHWEST FLOW THE NEXT FEW DAYS FOLLOWED BY A BROAD WESTWARD DRIFTING UPPER TROUGH EARLY NEXT WEEK. OVERALL...THIS PATTERN SHOULD CAUSE SOMEWHAT ABOVE AVERAGE CLOUD COVER AND RAIN CHANCES ..WITH SLIGHTLY BELOW AVERAGE MAX TEMPS FOR THIS TIME OF YEAR. H5 FLOW WILL BECOME MORE NORTHWESTERLY TONIGHT INTO SATURDAY AS SW U.S. RIDGE BUILDS AND EDGES WESTWARD...WHILE BROAD TROUGH DEVELOPS ACROSS THE GREAT LAKES. THIS OPENS THE DOOR FOR ORGANIZED STORMS TO APPROACH FROM THE NORTHWEST...ESPECIALLY TONIGHT WITH A POSSIBLE MCS. ALL AREAS WILL SEE AT LEAST A CHANCE FOR STORMS THIS EVENING BUT BEST COINCIDING MOISTURE LIFT AND INSTABILITY APPEAR TO ALIGN ACROSS THE NORTHEAST HALF OF MIDDLE TN LATE TONIGHT. UNSTABLE AIRMASS COMBINED WITH DECENT SHEAR COULD CAUSE SOME STRONG TO SEVERE STORMS OVERNIGHT. MORE STORMS POSSIBLE AGAIN THURSDAY/FRIDAY AS TWO MORE WEAK S/W APPROACH IN THE NW FLOW. THE NW FLOW PATTERN WILL ALSO ALLOW A COUPLE WEAK FRONTS/OUTFLOWS TO MOVE INTO MIDDLE TN THURSDAY AND FRIDAY. MODELS AGREE ON A BETTER SURGE ARRIVING SATURDAY...WITH THE FRONT MOVING THROUGH ALL OF MIDDLE TN THEN STALLING EAST OF OUR REGION ON SUNDAY. THIS SHOULD CAUSE MAX TEMPS TO BE A FEW DEGREES BELOW AVERAGE THIS WEEKEND. FOR SUNDAY NIGHT THROUGH WEDNESDAY...THE GREAT LAKES H5 LOW GRADUALLY SLIPS SOUTHWESTWARD TO THE OHIO VALLEY BY LATE SUNDAY...THEN FURTHER WEST TO THE MIDDLE OF THE U.S. BY NEXT WEDNESDAY. AT THE SURFACE...THE STALLED FRONT TO OUR SOUTHEAST WILL GRADUALLY SPREAD BACK TO THE WEST. EXPECT FRONT TO BE NEAR MIDDLE TN ON MONDAY THEN MOVE FURTHER WESTWARD TUE/WED. MEAN HUMIDITIES WILL INCREASE MONDAY THROUGH WEDNESDAY AS FLOW BECOMES MORE SOUTHERLY AT ALL LEVELS. THUS...EXPECT ABOVE AVERAGE CLOUD COVER AND CHANCES FOR AFTERNOON AND EVENING STORMS...WITH DAYTIME MAX TEMPS CONTINUING TO BE A BIT LOWER THAN AVERAGE. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 602 PM CDT WED JUN 26 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-272315- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 602 PM CDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT HERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE TONIGHT...DEVELOPING GENERALLY FROM NORTH TO SOUTH AFTER 9 PM. MAIN CONCERNS WILL BE DAMAGING WINDS AND LARGE HAIL...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. THE GREATEST POTENTIAL FOR SEVERE STORMS WILL BE OVER THE FAR NORTHERN AND EASTERN COUNTIES OF THE MID STATE BETWEEN 9 PM AND 1 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 857 PM CDT WED JUN 26 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-270400- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 857 PM CDT WED JUN 26 2013 ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE IN MIDDLE TENNESSEE TONIGHT...ACCOMPANIED BY DAMAGING WINDS...HAIL...AND TORRENTIAL DOWNPOURS. A BAND OF THUNDERSTORMS...SOME STRONG TO SEVERE...IS FORECAST TO DROP SOUTHWARD OUT OF KENTUCKY...ACROSS MIDDLE TENNESSEE OVERNIGHT. EARLIER IN THE EVENING...SOME OF THESE STORMS PRODUCED WIND DAMAGE AND LARGE HAIL UP ACROSS PARTS OF MISSOURI...ILLINOIS... INDIANA AND CENTRAL KENTUCKY. SIMILAR TYPE WEATHER MAY AFFECT THE MID STATE...ESPECIALLY BETWEEN 10 PM AND 4 AM. MANY OF THE STORMS HAVE ALSO HAD A GREAT DEAL OF LIGHTNING ASSOCIATED WITH THEM. YOU SHOULD REMAIN TUNED TO NOAA WEATHER RADIO OR ANOTHER RELIABLE SOURCE OF WEATHER INFORMATION AND LISTEN FOR ANY SEVERE WEATHER WARNINGS, WATCHES OR STATEMENTS THAT MIGHT BE ISSUED FOR YOUR AREA OVERNIGHT. 19
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
947 PM CDT WED JUN 26 2013
TNZ005>007-022>026-270345-
BENTON-CHEATHAM-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON-
STEWART-
947 PM CDT WED JUN 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CHEATHAM...DICKSON...
HOUSTON...HUMPHREYS...MONTGOMERY...ROBERTSON AND STEWART COUNTIES...
AT 942 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE OVER SOUTHERN KENTUCKY...ABOUT 15
TO 20 MILES NORTHWEST OF CLARKSVILLE AND LAND BETWEEN THE LAKES
...MOVING SOUTHEAST AT 25 MPH.
SOME OF THE CITIES IN THE PATH OF THESE STORMS INCLUDE
CLARKSVILLE...DOVER...TENNESSEE RIDGE...AND CEDAR HILL.
WIND GUSTS TO 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...WHICH WILL
BE CAPABLE OF BREAKING BRANCHES AND DOWNING SHALLOW ROOTED TREES. IN
ADDITION...YOU CAN EXPECT TORRENTIAL DOWNPOURS...AND FREQUENT AND DANGEROUS
LIGHTNING STRIKES.
LAT...LON 3664 8784 3665 8670 3639 8708 3611 8815
3623 8813 3626 8809 3636 8810 3637 8801
3644 8807 3653 8804 3666 8807 3666 8785
19The Ft Campbell radar (KHPX), 56 km away, was scanning. The volume nearest the first event began at 03:34 UTC.
2 thunderstorm wind. Local standard time, as filed.
One small older tree was blown down in Dover.
A tree was blown down on Highway 13 at mile marker 17 near Lobelville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2013Every state in 2013This day in weather historyWarnings in Tennessee, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460997, 460998.